rss
BMJ Case Reports 2012; doi:10.1136/bcr.03.2012.5981
  • Unusual association of diseases/symptoms

Piperacillin/tazobactam induced thrombocytopaenia- a delayed response

  1. Andrew D Baird
  1. Urology Department, Aintree University Hospital, Liverpool, UK
  1. Correspondence to Dr Jessica L Macwilliam, jmac{at}doctors.org.uk

Summary

A 48-year-old lady who presented with sepsis secondary to a pelvi-ureteric junction obstruction was treated with an extended course of piperacillin/tazobactam. Four days after completing the course she developed thrombocytopaenia. Intravenous immunoglobulin was required to bring her platelet count back to normal. In the absence of other causes the authors believe that a delayed reaction to piperacillin/tazobactam was the cause of her thrombocytopaenia.

Footnotes

  • Competing interests None.

  • Patient consent Obtained.

Register for free content

The full text of all Editor's Choice articles and summaries of every article are free without registration

The full text of Images in ... articles are free to registered users

Only fellows can access the full text of case reports (apart from Editor's Choice) - become a fellow today, or encourage your institution to, so that together we can grow and develop this resource

Don't forget to sign up for content alerts so you keep up to date with all the case reports as they are published, and let us know what you think by commenting on the Editor's blog

Navigate This Article